Alert archive / Texas / Wind Chill Advisories in 2011
Wind Chill Advisory 1, NWS Shreveport, LA
NWS Shreveport, LA issued this wind chill advisory at Feb 1, 2011, 3:31 AM CST for 21 counties in Texas; 17 parishes in Louisiana; 9 counties in Arkansas. It took effect at Feb 1, 2011, 2:00 PM CST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2011, 3:31 AM CST (09:31 UTC)
- In effect from
- Feb 1, 2011, 2:00 PM CST
- Expired
- Feb 2, 2011, 9:23 AM CST
- In force
- 19 hr
- Issued by
- NWS Shreveport, LA
All 47 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 16 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.5 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this wind chill advisory went out at Jan 31, 9:43 PM CST, 5 hours 48 minutes earlier.
Area forecast discussion, Jan 31, 9:43 PM CST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
943 PM CST MON JAN 31 2011
.DISCUSSION...
POTENT UPPER LEVEL TROUGH AXIS NOW MOVING ITS WAY ACROSS NEW
MEXICO WITH STRONG VERTICAL LIFT IN ADVANCE OF THIS SYSTEM ACROSS
MUCH OF CENTRAL AND NORTH CENTRAL TEXAS. REGIONAL RADARS SHOWING
RATHER UGLY SCENARIO TAKING SHAPE TO OUR WEST WITH WIDESPREAD
SHOWER AND THUNDERSTORM ACTIVITY ONGOING FROM NEAR SAN ANGELO...
NORTH NORTHEAST TO NEAR OKLAHOMA CITY. MUCH OF THIS ACTIVITY IS
OVERRUNNING A SHALLOW COLD AIRMASS AND THUS IS FALLING AS THUNDER
FREEZING RAIN AND SLEET. THE LEADING EDGE OF THE FRIGID AIRMASS
LIES FROM NEAR SJT TO NEAR MLC AND IT WILL CONTINUE TO MAKE SLOW
SOUTH AND EAST PROGRESS THROUGH THE NIGHT.
CURRENT FORECAST CALLS FOR CATEGORICAL POPS ACROSS OUR WESTERN
ZONES AFTER MIDNIGHT TOWARDS SUNRISE AND SEE NO REASON TO
DISCONTINUE THIS WORDING. TEMPERATURES MAY STRUGGLE TO REACH FCST
MIN TEMPS ACROSS OUR SOUTH AND SOUTHEAST ZONES BUT THEY ARE IN THE
BALLPARK SO WILL NOT CHANGE ATTM.
NPW...WSW...HWO AND ALL WEB GRAPHICS HAVE BEEN UPDATED THIS
EVENING.
13
&&
.AVIATION...
CIGS ARE CONTINUING TO GRADUALLY IMPROVE THIS EVENING ACROSS MUCH OF
N LA...WITH A MIX OF HIGH MVFR/LOW VFR CIGS IN PLACE.
HOWEVER...VLIFR CIGS/REDUCED VSBYS CONTINUE TO PLAGUE MUCH OF NE
TX/SW AR...NEAR A STATIONARY FRONT EXTENDING FROM NEAR ACT...TO
CRS...TO LBR...MEZ...AND THEN EXTENDING E ACROSS CNTRL AR. THIS
FRONT WILL BEGIN TO BE REINFORCED GRADUALLY SWD AFTER 06Z...AS THE
DEEPER COLD AIR COLUMN NUDGES S ACROSS NCNTRL TX. ALREADY SEEING AN
EXTENSIVE AREA OF CONVECTION FIRING ATTM ACROSS WCNTRL TX...WITH
IP/FZRA WITH ACCOMPANYING TS ALREADY ONGOING ACROSS SW OK. WITH A
50-60KT SRLY LLJ SPREADING E ACROSS THE AREA LATE TONIGHT...LOOK FOR
SFC WINDS TO PICK UP...WHICH WILL DIMINISH THE FG POTENTIAL ACROSS
NE TX...ALTHOUGH LIFR/IFR CIGS WILL PERSIST OVERNIGHT BEFORE
SCT/NUMEROUS AREAS OF SHRA/TSRA DEVELOPS PRIOR TO 12Z. TSRA WILL
AFFECT THE E TX TERMINALS BETWEEN 09-12Z...SPREADING E ACROSS N
LA/SW AR BETWEEN 10-18Z. SCT SHRA WILL BE POSSIBLE AHEAD OF THE MAIN
CONVECTION AFTER 09Z THOUGH...AS IFR CIGS DEVELOP/SPREAD N ACROSS
THE CURRENTLY VFR AREAS OF N LA...AND BEFORE THE EMBEDDED CONVECTION
BECOMES WIDESPREAD. THESE IFR CIGS/REDUCED VSBYS WILL PERSIST WITH
THIS CONVECTION...BUT SOME IMPROVEMENT IS EXPECTED WITH THE FROPA AS
CIGS BECOME MVFR. CAN/T RULE OUT A BRIEF PERIOD OF RAPL POSSIBLY
MIXED WITH -SN MAINLY NW OF A GGG...TO TXK/HOT LINE BETWEEN 15-20Z
BEFORE THE PRECIP ENDS...BUT LITTLE/NO ACCUMULATION IS
EXPECTED...WITH ONLY MINOR ACCUMULATIONS POSSIBLE IN EXTREME NE
TX/SE OK/ADJACENT SW AR N OF A OSA...TO 404...TO DEQ LINE.
HOWEVER...VERY STRONG WNW WINDS OF 17-25KTS...WITH GUSTS TO 30-35KTS
WILL FOLLOW THE FROPA...AND PERSIST THROUGH THE REMAINDER OF THE TAF
PERIOD. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 53 54 21 33 21 / 50 100 20 10 10
MLU 53 62 23 37 23 / 30 100 20 10 10
DEQ 43 43 18 26 13 / 80 100 20 10 10
TXK 48 49 19 31 17 / 80 100 20 10 10
ELD 51 54 22 34 19 / 30 100 20 10 10
TYR 40 40 17 30 16 / 80 100 20 10 10
GGG 46 46 18 31 18 / 80 100 20 10 10
LFK 53 53 19 34 22 / 50 100 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 6 AM TUESDAY TO 6 AM CST WEDNESDAY FOR
THE FOLLOWING ZONES: ARZ050-051-059>061-070>073.
WINTER WEATHER ADVISORY FROM NOON TO 9 PM CST TUESDAY FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070.
LA...LAKE WIND ADVISORY FROM 6 AM TUESDAY TO 6 AM CST WEDNESDAY FOR
THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY FROM 6 AM TUESDAY TO 6 AM CST WEDNESDAY FOR
THE FOLLOWING ZONES: OKZ077.
WINTER WEATHER ADVISORY FROM NOON TO 9 PM CST TUESDAY FOR THE
FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY FROM 6 AM TUESDAY TO 6 AM CST WEDNESDAY FOR
THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
WINTER WEATHER ADVISORY FROM NOON TO 9 PM CST TUESDAY FOR THE
FOLLOWING ZONES: TXZ096-097-108>112-124-125-136-137.
&&
13/15Hazardous weather outlook, Jan 31, 7:06 PM CST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 706 PM CST MON JAN 31 2011 ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124-125-136-137- 011800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN- RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-SMITH- GREGG- 706 PM CST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... A VIGOROUS UPPER LEVEL TROUGH WILL EXIT WESTERN TEXAS AND MOVE INTO THE REGION PRODUCING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. ANY SEVERE THUNDERSTORMS IN ASSOCIATION WITH THIS ACTIVITY WILL LIKELY HOLD OFF UNTIL TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TO 9 PM CST TUESDAY... ...LAKE WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 AM CST WEDNESDAY... SHOWERS AND THUNDERSTORMS WILL LIKELY EVOLVE INTO A SQUALL LINE ON TUESDAY...MOVING WEST TO EAST ACROSS THE REGION. STRONG DAMAGING WIND GUSTS WILL BE POSSIBLE ACROSS THE REGION ON TUESDAY WITH AN ISOLATED TORNADO AND HAIL THREAT ALSO POSSIBLE. BY LATE MORNING INTO THE AFTERNOON HOURS TUESDAY...THERE WILL BE ENOUGH COLD AIR IN ASSOCIATION WITH THIS SYSTEM FOR A CHANGE OVER TO SLEET AND LIGHT SNOW. SNOW ACCUMULATIONS WILL RANGE FROM NEAR ONE HALF TO ONE INCH SOUTH OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS AND SOUTHERN ARKANSAS. ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR...INCLUDING THE NORTHERN THIRD OF NORTHEAST TEXAS... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...AS WELL AS THE ADJACENT COUNTIES OF SOUTHWEST ARKANSAS...SNOW ACCUMULATIONS COULD APPROACH 2 INCHES. HIGH TEMPERATURES ON TUESDAY WILL BE FELT DURING THE EARLY MORNING HOURS WITH TEMPERATURES LIKELY FALLING NEAR TO BELOW FREEZING BY LATE AFTERNOON. WITH THE FALLING TEMPERATURES...STRONG GRADIENT WINDS ARE EXPECTED BEHIND THE FRONT WITH WIND GUSTS APPROACHING 40 MPH WHICH WILL MAKE TEMPERATURES FEEL EVEN COLDER. ANY PRECIPITATION REMAINING TUESDAY EVENING WILL LIKELY BE IN THE FORM OF VERY LIGHT SNOW OR FLURRIES WITH ALL PRECIPITATION COMING TO AN END AFTER MIDNIGHT TUESDAY NIGHT INTO THE PREDAWN HOURS WEDNESDAY MORNING. A HARD FREEZE WILL BE POSSIBLE TUESDAY NIGHT ACROSS PORTIONS OF THE REGION WITH WIND CHILL VALUES LIKELY FALLING INTO THE SINGLE DIGITS. VERY COLD TEMPERATURES WILL REMAIN IN THE FORECAST...ESPECIALLY WEDNESDAY NIGHT AS WELL AS THURSDAY NIGHT WHERE LOWER TO MIDDLE TEENS WILL BE POSSIBLE ACROSS PORTIONS OF THE REGION. ANOTHER UPPER LEVEL TROUGH WILL EJECT INTO THE SOUTHERN PLAINS LATE THURSDAY NIGHT INTO FRIDAY...BRINGING WITH IT ANOTHER CHANCE FOR LIGHT SNOW BEFORE THE SYSTEM DEPARTS THE REGION FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AS EARLY AS TUESDAY MORNING ACROSS PORTIONS OF THE REGION. OTHERWISE...PREPARATIONS NEED TO BE MADE FOR POSSIBLE WINTER WEATHER ACCUMULATIONS TUESDAY INTO TUESDAY EVENING...AND VERY COLD TEMPERATURES AND WIND CHILL VALUES ACROSS THE REGION THROUGH THE END OF THE WORK WEEK. ARZ071>073-LAZ001>006-010>014-017>022-TXZ126-138-149>153-165>167- 011800- LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE- LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MARION- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 706 PM CST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... A VIGOROUS UPPER LEVEL TROUGH WILL EXIT WESTERN TEXAS AND MOVE INTO THE REGION PRODUCING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. ANY SEVERE THUNDERSTORMS IN ASSOCIATION WITH THIS ACTIVITY WILL LIKELY HOLD OFF UNTIL TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ...LAKE WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 AM CST WEDNESDAY... SHOWERS AND THUNDERSTORMS WILL LIKELY EVOLVE INTO A SQUALL LINE ON TUESDAY...MOVING WEST TO EAST ACROSS THE REGION. STRONG DAMAGING WIND GUSTS WILL BE POSSIBLE ACROSS THE REGION ON TUESDAY WITH AN ISOLATED TORNADO AND HAIL THREAT ALSO POSSIBLE...ESPECIALLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA. BY LATE MORNING INTO THE AFTERNOON HOURS TUESDAY...THERE WILL BE ENOUGH COLD AIR IN ASSOCIATION WITH THIS SYSTEM FOR A CHANGE OVER TO SLEET AND LIGHT SNOW. NO SLEET OR SNOW ACCUMULATION IS EXPECTED AT THIS TIME AS THE MOISTURE WILL LIKELY BE TRYING TO EXIT THE REGION JUST AS THE COLDEST AIR ARRIVES. HIGH TEMPERATURES ON TUESDAY WILL BE FELT DURING THE EARLY MORNING HOURS WITH TEMPERATURES LIKELY FALLING SOME 30 DEGREES BY LATE AFTERNOON. WITH THE FALLING TEMPERATURES...STRONG GRADIENT WINDS ARE EXPECTED BEHIND THE FRONT WITH WIND GUSTS APPROACHING 40 MPH WHICH WILL MAKE TEMPERATURES FEEL EVEN COLDER. ANY PRECIPITATION REMAINING TUESDAY EVENING WILL LIKELY BE IN THE FORM OF VERY LIGHT SNOW FLURRIES WITH ALL PRECIPITATION COMING TO AN END EARLY TUESDAY EVENING. WIND CHILL VALUES LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING WILL LIKELY BE IN THE SINGLE DIGITS TO THE LOWER TEENS ACROSS THE REGION. VERY COLD TEMPERATURES WILL REMAIN IN THE FORECAST...ESPECIALLY WEDNESDAY NIGHT AS WELL AS THURSDAY NIGHT WITH OVERNIGHT LOWS EXPECTED TO BE NEAR 20 DEGREES ACROSS PORTIONS OF THE REGION. ANOTHER UPPER LEVEL TROUGH WILL EJECT INTO THE SOUTHERN PLAINS LATE THURSDAY NIGHT INTO FRIDAY...BRINGING WITH IT ANOTHER CHANCE FOR LIGHT SNOW BEFORE THE SYSTEM DEPARTS THE REGION FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AS EARLY AS TUESDAY MORNING ACROSS PORTIONS OF THE REGION. OTHERWISE...PREPARATIONS NEED TO BE MADE FOR POSSIBLE WINTER WEATHER TUESDAY INTO TUESDAY EVENING... AND VERY COLD TEMPERATURES AND WIND CHILL VALUES ACROSS THE REGION THROUGH THE END OF THE WORK WEEK. 13
In the hours before
Special weather statement, Feb 1, 2:59 AM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
259 AM CST TUE FEB 1 2011
ARZ050-051-059>061-070-071-OKZ077-TXZ097-112-011000-
BOWIE-CASS-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE
RIVER-MCCURTAIN-MILLER-NEVADA-SEVIER-
259 AM CST TUE FEB 1 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 AM CST...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER...NEVADA...HEMPSTEAD...SEVIER...HOWARD...LAFAYETTE
AND MILLER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
BOWIE AND CASS...
INCLUDING THE FOLLOWING LOCATIONS...
ALLEENE...ARKINDA...ASHDOWN...BEN LOMOND...BLEVINS...CENTER
POINT...DE QUEEN...EMMET...FOREMAN...FOUKE...FULTON...GARLAND...
GENOA...HOPE...HORATIO...LOCKESBURG...MANDEVILLE...MINERAL
SPRINGS...NASHVILLE...OGDEN...PERRYTOWN...PRESCOTT...RICHMOND...
SARATOGA...TEXARKANA...TOLLETTE...WASHINGTON...WILTON...
WINTHROP...DE KALB...HOOKS...MAUD...NASH...NEW BOSTON...
REDWATER...SIMMS AND WAKE VILLAGE...
AT 251 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
DEKALB...TO TEXARKANA...TO HERVEY...MOVING NORTHEAST AT 50 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
24The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 6:47 PM CST | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 34 hr |
| Feb 1, 3:30 AM CST | Freeze Warning | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 18 hr |
| Feb 1, 6:32 AM CST | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion | 28 min |
| Feb 1, 6:35 AM CST | Severe Thunderstorm Warning | SHV | Harrison, Panola | 25 min |
| Feb 1, 7:53 AM CST | Areal Flood Advisory | SHV | Bossier, Caddo, De Soto, Natchitoches, Red River, Sabine | 112 min |
| Feb 1, 8:00 AM CST | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 60 min |
| Feb 1, 8:19 AM CST | Tornado Warning | SHV | De Soto, Natchitoches, Red River, Sabine, Winn | 41 min |
| Feb 1, 8:51 AM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Winn | 38 min |
Nearby
Wind Chill Advisories in Texas, 2011Wind Chill Advisories in Louisiana, 2011Wind Chill Advisories in Arkansas, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.